Past Seminars- Nonlinear PDEs

Printer-friendly version
  • Soo-Hyun Bae
    Fri Oct 12, 2018
    3:00 pm
    I consider solutions with asymptotic self-similarity. The behavior shows an invariance which comes naturally from nonlinearity. The basic model is Lane-Emden equation. Solution structures depend on the dimension as well as the exponent describing the nonlinearity. More generally, I will explain the corresponding result for quasilinear equations in...
  • Olga Turanova
    Tue Apr 24, 2018
    3:00 pm
    This talk concerns a PDE system that models tumor growth. We show that a novel free boundary problem arises via the incompressible limit of this model. We take a viscosity solutions approach; however, since the system lacks maximum principle, there are interesting challenges to overcome. This is joint work with Inwon Kim.
  • Jeremy LeCrone
    Tue Feb 13, 2018
    3:00 pm
    In this talk, I will discuss recent results produced with co-authors Ivan Blank (KSU) and Brian Benson (UCR) regarding a formulation of the Mean Value Theorem for the Laplace-Beltrami operator on smooth Riemannian manifolds. We define the sets upon which mean values of (sub)-harmonic functions are computed via a particular obstacle problem in...
  • Hongzi Cong
    Thu Jan 25, 2018
    3:00 pm
    In this talk, we will show  that the full dimensional invariant tori obtained by Bourgain [J. Funct. Anal., 229 (2005), no. 1, 62–94] is stable in a very long time for 1D nonlinear Schrödinger equation with periodic boundary conditions.
  • Yi Zhang
    Tue Jan 16, 2018
    3:00 pm
    Given a planar infinity harmonic function u, for each $\alpha>0$ we show a quantitative $W^{1,\,2}_{\loc}$-estimate of $|Du|^{\alpha}$, which is sharp when $\alpha\to 0$.  As a consequence we obtain an $L^p$-Liouville property for infinity harmonic functions in the whole plane  
  • Gautam Iyer
    Thu Jan 11, 2018
    4:00 pm
    Consider a diffusive passive scalar advected by a two dimensional incompressible flow. If the flow is cellular (i.e.\ has a periodic Hamiltonian with no unbounded trajectories), then classical homogenization results show that the long time behaviour is an effective Brownian motion. We show that on intermediate time scales, the effective behaviour...
  • Albert Fathi
    Tue Dec 5, 2017
    3:00 pm
    This is a joint work with Piermarco Cannarsa and Wei Cheng.  We study the properties of the set S of non-differentiable points of viscosity solutions of the Hamilton-Jacobi equation, for a Tonelli Hamiltonian.  The main surprise is the fact that this set is locally arc connected—it is even locally contractible. This last property...